Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 26, NWS Cleveland, OH

August 9, 2015

NWS Cleveland, OH issued this small craft advisory at Aug 9, 2015, 10:04 AM EDT. It took effect at Aug 9, 2015, 3:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2015, 10:04 AM EDT (14:04 UTC)
In effect from
Aug 9, 2015, 3:00 PM EDT
Expired
Aug 9, 2015, 9:59 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WHUS71 KCLE 091404
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EDT SUN AUG 9 2015

LEZ147>149-092215-
/O.NEW.KCLE.SC.Y.0026.150809T1900Z-150810T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1004 AM EDT SUN AUG 9 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 10 PM THIS EVENING...FROM WILLOWICK TO RIPLEY NEW
YORK.

* WINDS...NORTHEAST AROUND 10 KNOTS INCREASING TO 10 TO 20 KNOTS.

* WAVES...1 TO 3 FEET INCREASING TO 3 TO 5 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
098 
WHUS71 KCLE 092007
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT SUN AUG 9 2015

LEZ147>149-100200-
/O.CON.KCLE.SC.Y.0026.000000T0000Z-150810T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
407 PM EDT SUN AUG 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING ON LAKE ERIE FROM WILLOWICK OHIO TO RIPLEY NEW YORK...

* WINDS...NORTHEAST WIND 10 TO 20 KNOTS BECOMING SOUTHEAST AND
  DECREASING TO LESS THAN 10 KNOTS.

* WAVES...3 TO 5 FEET GRADUALLY SUBSIDING TO 1 TO 2 FEET BY LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
643 
WHUS71 KCLE 100159
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
959 PM EDT SUN AUG 9 2015

LEZ147>149-100300-
/O.CAN.KCLE.SC.Y.0026.000000T0000Z-150810T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
959 PM EDT SUN AUG 9 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED OVER LAKE ERIE ENOUGH TO ALLOW WAVES TO
SUBSIDE TO 2 TO 4 FEET. THE WAVES WILL CONTINUE TO SUBSIDE THROUGH
THE NIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 7:34 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 9, 7:34 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
734 AM EDT SUN AUG 9 2015

.SYNOPSIS...
HIGH PRESSURE OVER THE EASTERN LAKES WILL MOVE EAST
TODAY. LOW PRESSURE AND A COLD FRONT WILL PUSH EAST ACROSS THE AREA
MONDAY AND MONDAY NIGHT THEN UPPER LEVEL LOW PRESSURE WILL MOVE
THROUGH ON TUESDAY. HIGH PRESSURE OVER THE PLAINS WILL MOVE EAST UP
THE OHIO VALLEY WEDNESDAY THROUGH THURSDAY AND INTO VIRGINIA ON
FRIDAY. A WEAK COLD FRONT SHOULD THEN CROSS THE REGION FRIDAY NIGHT
INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGHER CLOUDS MOVING IN FROM THE
NW HAS HELPED TO KEEP THE FOG THAT WAS DEVELOPING OVER THE CENTRAL
INLAND AREA IN CHECK.

THE MODELS SHOW WEAK UPPER RIDGING OVER THE AREA TODAY WHICH SHOULD
ACT TO TRY AND KEEP CONDITIONS DRY. HOWEVER...THE MODELS ARE STILL
HINTING AT SOME ISOLATED CONVECTION FROM MIDDAY ON IN THE INLAND
EAST AS WELL AS ALLOWING SOME OF THE LEFTOVER CONVECTION FROM A
COMPLEX WEST OF THE AREA TO SNEAK INTO THE WEST BY LATE IN THE DAY.
CURRENT FORECAST POPS SEEM TO BE FAIRLY REPRESENTATIVE OF THE
SITUATION SO LITTLE CHANGES TO BE MADE.

SLIGHT NUDGE UPWARD IN HIGH TEMPS...OTHERWISE ONGOING FORECAST LOOKS
REASONABLE.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AN UPPER S/W WILL DIG SE INTO THE LAKE ERIE AREA MON INTO MON
NIGHT. IN RESPONSE...A SURFACE LOW WILL DEVELOP ALONG A COLD FRONT
AND IS EXPECTED TO MOVE ACROSS THE CWA MON INTO MON NIGHT. STILL
SEE AN INCREASING THREAT FOR SHRA/TSRA TONIGHT INTO MON WITH THE
BEST CHANCE MON AFTERNOON AND EARLY MON NIGHT AIDED BY TIMING OF
BEST DYNAMICS AND DAYTIME HEATING. THE THREAT SHOULD SHIFT INTO
MAINLY THE EAST HALF FOR LATER MON NIGHT. WIDESPREAD CLOUD COVER
AND LIMITED WIND SHEAR SHOULD COMBINE FOR MARGINAL CONDITIONS FOR
ANY SEVERE STORMS TO DEVELOP.

SINCE THE AREA HAS BEEN RELATIVELY DRY THE PAST SEVERAL
WEEKS...THINK MOST PLACES CAN HANDLE QUITE A BIT OF RAINFALL SO NOT
PLANNING FOR ANY FLOOD WATCHES AT THIS TIME.

COOLER AIR SPREADS IN WITH THE UPPER TROUGH FOR TUE INTO WED SETTING
MARGINAL CONDITIONS FOR SOME LAKE EFFECT SHRA TO LINGER IN THE
SNOWBELT SO WILL KEEP CHC POPS THERE THRU WED. HIGH PRESSURE STARTS
TO BUILD IN BY WED EVE SO SHOULD SEE THE LAKE EFFECT COMING TO AN
END. HOWEVER...AT THE SAME TIME THE MODELS SHOW SOME WARM ADVECTION
PRECIP WORKING EAST ACROSS THE LAKES. SOME OF THIS COULD SLIP SE
INTO THE LAKE ERIE AREA SO WON'T GET TOO PRECISE WITH ENDING THE
THREAT FOR SHRA ON WED NIGHT.

TEMPS TO BE CLOSE TO 10 DEGREES BELOW NORMAL FOR TUE AND WED.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
NOT MANY CHANGES TO THE LONG TERM THIS MORNING. ALOFT...AN UPPER
TROUGH WILL GET ESTABLISHED OVER THE EASTERN CONUS DURING THE
PERIOD. AT THE SURFACE SOME DIFFERENCES REMAIN AMONGST THE MODELS.
FOR THE MOST PART THE ECMWF IS DRY THE ENTIRE PERIOD. THE GFS ON
THE OTHER BRINGS PRECIP ASSOCIATED WITH A SURFACE COLD FRONT INTO
THE AREA LATE FRIDAY AND FRIDAY NIGHT. WILL STICK WITH THE ECMWF
SOLUTION OF DRY WEATHER WHICH ALSO AGREES WITH THE THINKING OF THE
FOLKS AT WPC. TEMPS WILL AVERAGE BELOW NORMAL DURING THE PERIOD
WITH HIGHS MAINLY IN THE MIDDLE 60S.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SOME PATCHY MVFR AND IFR FOG PERSISTS AT THE SOUTHERN END OF THE
AREA BUT QUICK IMPROVEMENT IS EXPECTED THIS MORNING. MAINLY MID
AND HIGH LEVEL CIGS ARE EXPECTED TONIGHT WITH THICKER AND LOWER
CLOUDS ARRIVING TONIGHT. STILL HAVING A TOUGH TIME TRYING TO
FIGURE OUT PRECIP CHANCES. THE CONVECTION JUST NOW CROSSING INTO
ILLINOIS SHOULD FOLLOW THE LOW LEVEL THICKNESS CONTOURS SE OF THE
LOCAL AREA. HOWEVER...SOME OF THE GUIDANCE SHOWS MORE PRECIP
DEVELOPING AND SPREADING INTO THE AREA FROM THE WEST THIS EVENING.
WILL GO WITH A VICINITY MENTION AT KTOL FOR A FEW HOURS BUT STILL
THINK BETTER CHANCES FOR PRECIP WILL OCCUR AFTER THE TAF PERIOD
ENDS. LIGHT AND VARIABLE FLOW WILL BECOME EASTERLY BY MIDDAY.
LOCATIONS NEAR THE LAKE WILL SEE A NORTHERLY COMPONENT TO THE WIND
WITH INLAND SITES MAINLY SOUTHEASTERLY.

OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS MONDAY.

&&

.MARINE...
BY MIDDAY WINDS SHOULD BE MAINLY UNDER 10 KNOTS AND THEN
SHOULD REMAIN THAT WAY TILL A COLD FRONT AND AREA OF LOW PRESSURE
CROSS THE LAKE ON MONDAY NIGHT.   THE FLOW WILL BECOME N TO NW
BEHIND THIS FRONT AND WILL LIKELY NEED MORE SMALL CRAFT HEADLINES.
MAINLY NORTHWEST FLOW IS THEN EXPECTED THROUGH LATE WEDNESDAY WITH
THE FLOW FLIPPING TO THE SOUTHWEST BY THE END OF THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Aug 9, 4:07 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT SUN AUG 9 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
407 AM EDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY INTO MONDAY NIGHT.
LOCALLY HEAVY RAINFALL IS EXPECTED WITH THE STORMS AND CONDITIONS
ARE MARGINAL FOR A FEW OF THE STORMS TO POSSIBLY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-100815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
407 AM EDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.